Skin Damage from Saliva accumulating in corner of mouth due to Filler? How to treat given skin sensitivity? (photo)

Restylane on 30th October. My lips became increasingly sensitive, fragile, raw and seemed to rub off if I touched it, I sought the advice of a plastic surgeon. The surgeon advised that I was experiencing a herpatic outbreak and prescribed acyclovir. However, the problem didn't' think clear up and was eventually diagnosed with inflammatory reaction and desqueamation and prescribed predisolone. Skin is now crusted. But developed small crack at right corner of mouth where saliva accumulates?

Doctor Answers 2

Skin damage to lips after Restylane

Thank you for sharing your question.  Though nothing replaces an in-person examination it appears that your lips are simply dry, chapped, and cracking from lack of moisture. I would advocate vigilant application of a vaseline based product, such as Aquaphor to combat your symptoms.  If no resolution is seen within a week, have the filler material dissolved.  Best wishes.


Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Please have this product removed with enzyme.

I personally think you are simply overfilled and the lips are dried and irritated.  The photos are not consistent with necrosis.  I think you are simply overfilled.  I think it is time for a new lip injector.  Less is more with lips.  Listen to your body.  It is not happy with this filler product.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
4.9 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.